Hail, Hardeman
- When
- May 19, 2:05 PM CST
- Where
- Hardeman County, 0.57 mi W of Goodlett
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 34.340, -99.890
An area of storms formed across Oklahoma along and around a stationary front (several other lingering boundaries contributed as well) on the afternoon of the 19th. These storms moved southeast into the night with some training resulting in flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of storms formed across Oklahoma along and around a stationary front (several other lingering boundaries contributed as well) on the afternoon of the 19th. These storms moved southeast into the night with some training resulting in flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 19, 11:26 AM CST, 2 hours 39 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1226 PM CDT Sat May 19 2018 .DISCUSSION... Please see the 18Z aviation discussion below. && .AVIATION... Thunderstorms are still expected to develop this afternoon through this evening over many of the terminals. Some of the storms will be strong to severe, but have not mentioned any GR for now. MVFR CIGS will also be possible, along with reduced vsby to less than 2SM due to heavy rainfall. The heaviest activity will come to an end around 06Z, although some storms will remain possible as late as 08Z over KOKC/KOUN and KSPS. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 62 77 63 83 / 60 40 30 30 Hobart OK 60 77 63 84 / 70 30 30 30 Wichita Falls TX 65 79 65 85 / 70 50 30 30 Gage OK 53 76 59 82 / 20 20 30 30 Ponca City OK 59 77 60 84 / 60 20 20 20 Durant OK 68 84 67 87 / 30 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1230 PM CDT Sat May 19 2018 OKZ004>048-050>052-TXZ083>090-201500- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1230 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and evening across parts Oklahoma and western north Texas. .Location... The eastern edge of the Enhanced Risk area is generally along a line from Seymour, Texas to Wichita Falls to Lawton to Oklahoma City and Stillwater. The western edge extends from Cherokee to Erick and Childress, Texas. A Slight Risk area surrounds the moderate risk area and generally covers all of northwestern Oklahoma and areas north and west of a Seminole to Ardmore line. A Marginal Risk area covers the area north and west of an Atoka to Durant line. .Timing... Most likely time for severe storms will be from 3 pm through 3 am Sunday morning. .Impacts... Damaging wind gusts to 70 mph and golf ball size hail will be the main hazards. Baseball size hail is possible across mainly north central Oklahoma. A few tornadoes will also be possible, mainly across north central Oklahoma during the afternoon and early evening. Some of the storms today will produce locally heavy rainfall which may result in some flooding. .Discussion... An outflow boundary was located across far northern Oklahoma. This boundary will be a focus for thunderstorm development by mid- afternoon. A few of these storms will likely become severe with large hail and damaging wind gusts. A dryline across the central Texas panhandle will also be a focus for additional thunderstorm development during the mid to late afternoon hours. These storms will then move east into western and southwestern Oklahoma and western north Texas and will have the potential to produce large hail and damaging wind gusts. Storms are expected to become more widespread during the evening hours and will likely develop into a large complex that moves south and east across much of Oklahoma and western north Texas overnight. As this occurs, the main hazard will become damaging winds with some hail. The overall intensity of the storms is expected to gradually decrease after midnight as the storms move into southern and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday through Friday across parts of Oklahoma and north Texas. A few storms through this time frame may be strong to severe. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slowly moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Sunday through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
236 PM CDT SAT MAY 19 2018
OKZ034>036-192000-
Kiowa OK-Greer OK-Jackson OK-
236 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR west central Kiowa...southeastern
Greer and northwestern Jackson Counties Until 300 PM CDT...
AT 232 PM CDT, a strong thunderstorm was located over Duke, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Mangum, Blair, Martha, Warren, Duke and Hester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3458 9967 3458 9966 3472 9967 3492 9952
3493 9936 3480 9918 3450 9967
TIME...MOT...LOC 1932Z 221DEG 17KT 3466 9956
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 238 PM CDT SAT MAY 19 2018 OKZ011-015-017-192030- Major OK-Dewey OK-Blaine OK- 238 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Major...eastern Dewey and northwestern Blaine Counties Until 330 PM CDT... AT 237 PM CDT, a strong thunderstorm was located 6 miles west of Oakwood, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Frequent cloud to ground lightning... Locations impacted include... Canton, Longdale, Oakwood, Canton Lake, Southard and Hucmac. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3585 9880 3595 9892 3631 9863 3606 9834 TIME...MOT...LOC 1937Z 227DEG 31KT 3596 9881 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL PERRY 36.29N 97.29W
05/19/2018 M1.26 INCH NOBLE OK TRAINED SPOTTER
&&
DWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CDT SAT MAY 19 2018
OKZ008-192015-
Kay OK-
247 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kay County Until 315
PM CDT...
AT 246 PM CDT, a strong thunderstorm was located near Ponca City,
moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Ponca City, Kaw City, Kildare and Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9676 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9704 3667 9707 3667 9714
3680 9716 3696 9675
TIME...MOT...LOC 1946Z 250DEG 25KT 3675 9706
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BLACKWELL 36.80N 97.28W
05/19/2018 E0.88 INCH KAY OK EMERGENCY MNGR
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 ESE LUCIEN 36.26N 97.37W
05/19/2018 M1.85 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 257 PM.
0221 PM HAIL 5 E LUCIEN 36.27N 97.37W
05/19/2018 M1.65 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 254 PM.
0223 PM HAIL 3 WSW PERRY 36.28N 97.34W
05/19/2018 M1.58 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 248 PM.
0224 PM HAIL 3 WSW PERRY 36.28N 97.33W
05/19/2018 M1.45 INCH NOBLE OK TRAINED SPOTTER
TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
AT 245 PM.
&&The Altus AFB radar (KFDR), 84 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
7 hail, 3 thunderstorm wind, 3 flash flood. Local standard time, as filed.
No damage reported.
Also reported broken house windows.
Eight inches of water reported over FM 263 and FM 1594.
Four to six inches of water over roadway.
Streets flooded and vehicles stranded in high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752971, 752972, 752973, 752974, 752975, 752976, 752977, 752978, 752979, 752980, 752982, 752983, 752984.